Alert archive / Alabama / Special Weather Statements in 2011
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jun 9, 2011, 5:21 PM CDT for Lee County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2011, 5:21 PM CDT (22:21 UTC)
- Expired
- Jun 9, 2011, 6:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Birmingham, AL
County Lee County, AL
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 830 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1434 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
646
WWUS84 KBMX 092221
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
521 PM CDT THU JUN 9 2011
ALZ047-092300-
LEE AL-
521 PM CDT THU JUN 9 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LEE COUNTY UNTIL 600 PM
CDT...
AT 521 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR BLEECKER...OR 5 MILES WEST OF SMITHS...MOVING
NORTHWEST AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLEECKER...
GRIFFEN MILL...
BEAUREGARD...
BEANS MILL...
&&
LAT...LON 3247 8515 3247 8532 3249 8544 3273 8529
3259 8508
TIME...MOT...LOC 2221Z 116DEG 7KT 3254 8518
$$
19What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 9, 3:54 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 9, 3:54 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 354 PM CDT THU JUN 9 2011 .UPDATE...TO INCLUDE PRELIMINARY NUMBERS. && .AVIATION... && .PREV DISCUSSION... /ISSUED 310 PM CDT THU JUN 9 2011/ DISCUSSION... NO SIGNIFICANT CHANGES FROM PREVIOUS FORECASTS AND DISCUSSIONS ARE ANTICIPATED IN THIS FORECAST PACKAGE. WE DID UPDATE THE POPS FOR THE REMAINDER OF THE AFTERNOON AS A FEW CELLS HAVE POPPED UP RIGHT IN THE MIDDLE OF AXIS OF MINIMUM PW'S. ALTHOUGH THE UPPER-LEVEL RIDGE IS NOT GOING COMPLETELY AWAY THROUGH THE UPCOMING WEEKEND...IT DOES WEAKEN EVER SO SLIGHTLY. THIS SUBTROPIC RIDGE IS SEPARATING THE WESTERLIES TO OUR NORTH FROM THE UPPER-LEVEL LOW PRESSURE OVER THE GULF OF MEXICO. BOTH THE NAM AND SREF ARE FAIRLY WET OVER ALABAMA FRIDAY AFTERNOON...WHILE GFS AND ECMWF STAY FAIRLY BONE DRY. THERE IS WIDESPREAD COVERAGE OVER GEORGIA TODAY...SO THE WET WEATHER IS NOT THAT FAR AWAY. EVEN THE DRY GFS INCREASES THE PW'S OVER ALABAMA ON FRIDAY. AM LEANING TOWARD AT LEAST CLIMO TYPE OF POP'S FOR FRIDAY AND SATURDAY. WITH THE RIDGE BEING CENTERED OVER NORTHERN MEXICO BY MONDAY...NORTHWEST FLOW ALOFT BECOMES OUR MAIN FLOW PATTERN NEXT WEEK. SO...NOT ONLY IS THERE THE DAYTIME HEATING FACTOR...BUT SHOWERS AND THUNDERSTORMS COULD ALSO PROPAGATE INTO THE FORECAST AREA FROM THE NORTHWEST. TEMPERATURE-WISE...GOING TO KEEP ROLLING OUT MAX TEMPERATURES SLIGHTLY ABOVE GUIDANCE DUE TO DROUGHT CONDITIONS. 03 AVIATION...18Z TAF DISCUSSION. NOT EXPECTING MUCH IN THE WAY OF CONVECTION THIS AFTERNOON AS MINIMUM PRECIPITABLE WATER WAS LOCATED OVER THE TAF SITES. HOWEVER...STILL INCLUDED CB IN MOST TAFS JUST IN CASE. DO HAVE CONCERN THAT DIFFERENTIAL HEATING OVER NORTHWEST GEORGIA COULD LEAD TO A ROGUE THUNDERSTORM IN THE ANB AREA LATER THIS AFTERNOON. DETERMINING WIND DIRECTION WILL BE CHALLENGING THIS AFTERNOON WITH A LIGHT WIND FIELD AND THE CENTER OF A LOW-LEVEL ANTICYCLONE RIGHT OVER ALABAMA. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 03 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 66 96 68 95 68 / 10 30 10 30 20 ANNISTON 68 96 68 95 68 / 10 30 10 30 20 BIRMINGHAM 71 95 72 96 72 / 10 30 10 30 20 TUSCALOOSA 67 97 68 97 67 / 10 30 10 30 20 CALERA 69 95 69 95 69 / 10 30 10 30 20 AUBURN 70 95 69 94 69 / 10 30 10 30 20 MONTGOMERY 68 96 68 95 69 / 10 30 10 30 20 TROY 66 95 66 94 67 / 10 30 10 30 20 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 9, 1:46 PM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 146 PM CDT THU JUN 9 2011 ALZ011>015-017>050-101045- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 146 PM CDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 9, 5:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
521 PM CDT THU JUN 9 2011
ALZ047-092300-
LEE AL-
521 PM CDT THU JUN 9 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LEE COUNTY UNTIL 600 PM
CDT...
AT 521 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR BLEECKER...OR 5 MILES WEST OF SMITHS...MOVING
NORTHWEST AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLEECKER...
GRIFFEN MILL...
BEAUREGARD...
BEANS MILL...
&&
LAT...LON 3247 8515 3247 8532 3249 8544 3273 8529
3259 8508
TIME...MOT...LOC 2221Z 116DEG 7KT 3254 8518
19The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:10 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 35 min |
| Jun 8, 7:13 PM CDT | Special Weather Statement | BMX | Lamar, Marion | 47 min |
| Jun 8, 7:31 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Pickens, Tuscaloosa | 29 min |
| Jun 8, 7:59 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Pickens | 33 min |
| Jun 8, 8:31 PM CDT | Special Weather Statement | BMX | Fayette, Lamar | 44 min |
| Jun 9, 6:08 PM CDT | Special Weather Statement | BMX | Lee | 52 min |
Nearby
Special Weather Statements in Alabama, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.